MAUDE Adverse Event Report: Spectranetics Corporation GlideLight Laser Sheath; Device, Removal, Pacemaker Electrode, Percutaneous

Spectranetics Corporation GlideLight Laser Sheath; Device, Removal, Pacemaker Electrode, Percutaneous
Model Number 500-303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/10/2026
Type of Reportable Event Death
Event or Problem Description
A lead extraction procedure commenced to remove two right ventricular (rv) (left and right side) and two right atrial (ra) leads (left and right side) due to bacteremia.Spectranetics lld lead locking devices (llds) was inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath on the left rv lead, adhesions in the vasculature were removed.Switching to a spectranetics 13f tightrail sub-c rotating dilator sheath, the left rv and left ra lead were removed successfully.Next, a spectranetics 16f glidelight laser sheath was used on both the right rv and right ra.When lasing on the right rv lead, the patient's blood pressure dropped and a pericardial effusion was detected via transesophageal echocardiogram (tee).Rescue efforts began, including rescue balloon, cpr, and sternotomy.A perforation at the inferior vena cava (ivc)/ra junction into the ra was discovered and repaired; however the patient did not survive procedure, and the right ra and rv lead remained in the patient.This report captures the 16f glidelight in use when the perforation occurred, requiring intervention, but resulting death.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
B7) other relevant history - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no product investigation was performed.H6) per ifu, perforation and death are listed as potential adverse events with use of glidelight devices.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GlideLight Laser Sheath
Common Device Name
Device, Removal, Pacemaker Electrode, Percutaneous
Manufacturer (Section D)
Spectranetics Corporation
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
Spectranetics Corporation
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
+1(719)447-2465
MDR Report Key50803939
Report Number3007284006-2026-00451
Device Sequence Number8653048
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)271106(10)0303626205
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-303
Device Catalogue Number500-303
Device Lot Number0303626205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Medtronic 5076 RA pacing lead.; Medtronic 5076 RV pacing lead.; RA pacing lead (manufacturer, model UNK).; RV pacing lead (manufacturer, model UNK).; Spectranetics 13F TightRail Sub-C Dilator Sheath.; Spectranetics 14F GlideLight Laser Sheath.; Spectranetics CVX-300 Excimer Laser System.; Spectranetics LLD Lead Locking Devices.
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age75 YR
Patient SexFemale
Patient Weight123 LB
Patient RaceWhite